Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 76, NWS Midland/Odessa, TX

July 21, 2025Brewster County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jul 21, 2025, 5:14 PM CDT for Brewster County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2025, 5:14 PM CDT (22:14 UTC)
Expired
Jul 21, 2025, 9:15 PM CDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Brewster County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1665 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

208 
WGUS54 KMAF 212214
FFWMAF
TXC043-220215-
/O.NEW.KMAF.FF.W.0076.250721T2214Z-250722T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
514 PM CDT Mon Jul 21 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Southwestern Brewster County in southwestern Texas...

* Until 915 PM CDT.

* At 514 PM CDT, trained weather spotters reported thunderstorms 
  producing heavy rain across the warned area. Between 1 and 3 
  inches of rain have fallen. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Trained spotters reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Panther Junction, Lajitas, Chisos Basin, Big Bend National Park, 
  Study Butte, Terlingua, Persimmon Gap, Castolon, Terlingua Ranch 
  Lodge, Terlingua Ranch Airport and Barton Warnock Environmental 
  Educational Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 2955 10277 2944 10283 2940 10281 2935 10288
      2926 10291 2922 10287 2918 10300 2910 10303
      2906 10310 2898 10312 2897 10315 2898 10328
      2902 10334 2904 10333 2902 10339 2907 10347
      2916 10355 2916 10365 2922 10378 2993 10379

FLASH FLOOD...OBSERVED

$$

Hennig
1 follow-up statement
960 
WGUS74 KMAF 212347
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
647 PM CDT Mon Jul 21 2025

TXC043-220215-
/O.CON.KMAF.FF.W.0076.000000T0000Z-250722T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brewster TX-
647 PM CDT Mon Jul 21 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT THIS 
EVENING FOR SOUTHWESTERN BREWSTER COUNTY...

At 647 PM CDT, Trained weather spotters reported thunderstorms 
producing heavy rain across the warned area. Between 1 and 3 inches 
of rain have fallen. Flash flooding is ongoing.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Trained spotters reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Panther Junction, Lajitas, Chisos Basin, Big Bend National Park, 
  Study Butte, Terlingua, Persimmon Gap, Castolon, Terlingua Ranch 
  Lodge, Terlingua Ranch Airport and Barton Warnock Environmental 
  Educational Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 2955 10277 2944 10283 2940 10281 2935 10288
      2926 10291 2922 10287 2918 10300 2910 10303
      2906 10310 2898 10312 2897 10315 2898 10328
      2902 10334 2904 10333 2902 10339 2907 10347
      2916 10355 2916 10365 2922 10378 2993 10379

FLASH FLOOD...OBSERVED

$$

Greening

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 1:14 PM CDT, 4 hours earlier. Its key messages:

  • Updated at 101 PM CDT Mon Jul 21 2025
  • Medium to high (40%-70%) probability of rain today west of the Pecos River, particularly Davis Mountains, and low to medium (10%-40%) probability of rain elsewhere except far eastern Permian Basin and Lower Trans-Pecos.
  • Near normal temperatures and low to medium (15% to 60%) probabilities of rain through the middle of the week. Highest probabilities remain west of the Pecos River each afternoon, especially near and over the Davis Mountains.
  • A trend toward warmer and drier conditions returns during the latter half of the week and continues into early next week.
Area forecast discussion, Jul 21, 1:14 PM CDT, 4 hours before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
114 PM CDT Mon Jul 21 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 101 PM CDT Mon Jul 21 2025

- Medium to high (40%-70%) probability of rain today west of the
  Pecos River, particularly Davis Mountains, and low to medium
  (10%-40%) probability of rain elsewhere except far eastern
  Permian Basin and Lower Trans-Pecos.

- Near normal temperatures and low to medium (15% to 60%)
  probabilities of rain through the middle of the week. Highest
  probabilities remain west of the Pecos River each afternoon,
  especially near and over the Davis Mountains.

- A trend toward warmer and drier conditions returns during the
  latter half of the week and continues into early next week.

&&

.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 101 PM CDT Mon Jul 21 2025

Water vapor imagery shows an upper-level low parked over central
Texas this morning, as well as a ridge located in the Gulf off of
the eastern coast of Texas. The upper-level low will continue to
slowly make its way to the northwest today and tomorrow before
being ejected northeastward Tuesday evening as it rounds the
periphery of the ridge. In the meantime, this shortwave has helped
initiate showers and thunderstorms this morning, and is expected
to continue to do so this afternoon. The highest shower/storm
coverage is expected west of the Pecos River Valley (where 40-70%
chances exist), particularly in/around the higher terrain
(especially the Davis Mountains). Meanwhile, more isolated to
widely scattered coverage can be expected further to the east
(10-40% chances for everyone except the far eastern Permian Basin
and Lower Trans-Pecos).

Rain chances decrease late tonight and early tomorrow morning before
increasing again tomorrow afternoon as the upper-level shortwave
remains near our area. For the most part, the setup Tuesday looks
similar to that of today, with the exception of slightly higher rain
chances in the Eastern Permian Basin and Lower Trans-Pecos. By late
Tuesday night, rain chances once again taper off as the low begins
to exit the region. Besides the rain chances, decreased thicknesses
will lead to cooler temperatures Tuesday. While highs today top out
in the mid-to-upper 90s for most (upper 80s in the mountains, low
100s along the Rio Grande), tomorrow low-to-mid 90s will be more
commonplace! Lows will also be a touch cooler, with most locations
bottoming out in the upper 60s and low-to-mid 70s. Enjoy the
"cooler" temperatures while you can, because more warming is
expected in the Long Term!

Sprang

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 101 PM CDT Mon Jul 21 2025

Warmer, drier weather forecast late this week into the weekend.
Low to moderate PoPs develop over Davis Mountains, surrounding
foothills, Upper Trans Pecos, and western Stockton Plateau into
Big Bend mid-morning through afternoon Wednesday, with low PoPs
over SE NM plains. Highs increase by a few degrees from Tuesday
even as broken to scattered clouds and humid, upslope
south/southeast winds persist northeast of Davis Mountains.
Surface lee troughing over SE NM plains into western higher
terrain of W TX drives south/southwest surface winds along this
boundary and southwest winds southwest of Davis Mountains. This
translates to lower to mid 90s F in valleys, mid to upper 80s F
for higher elevations, mid to upper 90s F eastern Permian Basin
and Upper Trans Pecos into Terrell County, and upper 90s F to
triple digits F from Presidio Valley into Big Bend. Wednesday
night, PoPs drop to near zero as lows fall into upper 60s to mid
70s F, with mid to upper 60s F from Marfa Plateau into Lower Trans
Pecos.

Ridging building west from the southeastern US late this week
causes large-scale sinking motion, maintaining very low PoPs
except over Davis Mountains. Reduced cloud cover allows for more
diurnal heating, warming temperatures to near normal for July, and
increasing highs to mid to upper 90s F, upper 80s to lower 90s F
in higher elevations, and upper 90s to triple digits along Rio
Grande and portions of Upper Trans Pecos into northeast Permian
Basin. Southwesterly winds under buildings ridging and
retrograding lee troughing decrease dew point temperatures from
mid 60s F (upper 50s to lower 60s F western higher terrain) to mid
to lower 50s F (upper 40s to lower 50s F western higher terrain),
bringing less humid conditions during start of the warming trend.
Lows Thursday night are similar to Wednesday night but 1 to 2 F
warmer. Friday and Friday night feature a similar theme to
Thursday, though a few degrees warmer, but with winds backing to
the southeast, reversing the trend of falling dew point
temperatures. Over the weekend, mid to upper level ridging
strengthens, and surface lee troughing retreats into central and
western NM, further decreasing PoPs. Persistent southeast winds
and increasing dew point temperatures keep temperatures down, even
with minimal cloud cover. Heat Risk increases from level 2 to
level 3 across eastern and central parts of the forecast area as
dew point temperatures increase again, while lows remain in mid
60s to mid 70s F, with upper 70s to lower 80s F along Rio Grande.
Low PoPs persist over Davis Mountains each day from heating of
elevated terrain and mesoscale lift from terrain induced
circulations. PWATs decrease to 1.00" or less, and deterministic
and ensemble models suggest only a few tenths of an inch of
rainfall even over Davis Mountains, making flooding rains highly
unlikely even for higher elevations through early next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1221 PM CDT Mon Jul 21 2025

VFR conditions prevail through the period. Scattered showers and
thunderstorms are possible at all sites this afternoon, so have
included PROB30s at each terminal. Otherwise, southerly winds
around 7-12 kts expected through the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               74  95  74  96 /  10  10  20  10
Carlsbad                 72  91  69  93 /  20  40  40  20
Dryden                   75  94  75  97 /  10  20  10  10
Fort Stockton            72  93  72  95 /  20  40  30  30
Guadalupe Pass           65  82  64  84 /  30  50  50  30
Hobbs                    69  91  69  92 /  30  30  30  10
Marfa                    64  85  63  85 /  30  60  40  60
Midland Intl Airport     74  94  75  95 /  10  20  20  10
Odessa                   74  93  74  94 /  20  30  30  10
Wink                     72  92  72  93 /  30  30  40  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...13
LONG TERM....94
AVIATION...13

In the hours before

Special weather statement, Jul 21, 2:57 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
257 PM CDT Mon Jul 21 2025

TXZ276-281-212030-
Presidio Valley TX-Marfa Plateau TX-
257 PM CDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PRESIDIO COUNTY
THROUGH 330 PM CDT...

At 257 PM CDT, Doppler radar was tracking strong thunderstorms 7
miles northeast of Big Bend Ranch State Park, moving west at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of southeastern
Presidio County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2967 10399 2955 10399 2958 10421 2978 10414
TIME...MOT...LOC 1957Z 087DEG 9KT 2961 10407

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

11
Special weather statement, Jul 21, 3:48 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
348 PM CDT Mon Jul 21 2025

TXZ275-276-281-212130-
Presidio Valley TX-Chinati Mountains TX-Marfa Plateau TX-
348 PM CDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL PRESIDIO COUNTY
THROUGH 430 PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm 23
miles east of Chinati Mountains, or 23 miles north of Big Bend Ranch
State Park, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Shafter and Casa Piedra.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2970 10425 2986 10438 3015 10408 2972 10380
TIME...MOT...LOC 2048Z 239DEG 10KT 2987 10412

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

KLG
Special weather statement, Jul 21, 4:53 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
453 PM CDT Mon Jul 21 2025

TXZ075-212230-
Pecos TX-
453 PM CDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PECOS COUNTY THROUGH 530
PM CDT...

At 453 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Fort Stockton, moving northwest at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of central Pecos
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3072 10241 3060 10272 3071 10292 3088 10265
TIME...MOT...LOC 2153Z 138DEG 5KT 3071 10273

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

KLG

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:40 PM CDTSpecial Weather StatementMAFAndrews35 min
Jul 21, 12:43 PM CDTFlash Flood WarningMAFJeff Davis2 hr
Jul 21, 1:00 PM CDTFlash Flood WarningMAFPresidio3 hr
Jul 21, 2:57 PM CDTSpecial Weather StatementMAFPresidio33 min
Jul 21, 3:48 PM CDTSpecial Weather StatementMAFPresidio42 min
Jul 21, 4:14 PM CDTFlash Flood WarningMAFPresidio3 hr
Jul 21, 4:53 PM CDTSpecial Weather StatementMAFPecos37 min
Jul 21, 5:13 PM CDTSevere Thunderstorm WarningMAFPecos32 min
Jul 21, 5:49 PM CDTSevere Thunderstorm WarningMAFPecos26 min
Jul 21, 6:24 PM CDTFlash Flood WarningMAFUpton3 hr
Jul 21, 6:33 PM CDTSpecial Weather StatementMAFUpton27 min
Jul 21, 6:37 PM CDTFlash Flood WarningMAFPecos3 hr
Jul 21, 6:50 PM CDTSpecial Weather StatementMAFUpton25 min
Jul 21, 6:54 PM CDTSpecial Weather StatementMAFCrane36 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.